Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

July 5, 2020Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 5, 2020, 1:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2020, 1:21 PM CDT (18:21 UTC)
Expired
Jul 5, 2020, 1:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS84 KOHX 051821
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
121 PM CDT Sun Jul 5 2020
 
TNZ027-051845-
Davidson TN-
121 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON COUNTY
UNTIL 145 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Meade, or 7 miles southwest of Nashville. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Forest Hills, Belle Meade and Bells Bend. 

This includes Interstate 40 between mile markers 198 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3608 8684 3609 8696 3621 8698 3624 8681
TIME...MOT...LOC 1820Z 160DEG 2KT 3613 8690 

$$

Hawblitzel

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:52 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 5, 12:52 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1252 PM CDT Sun Jul 5 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Weak upper low continues moving eastward towards the mid state,
and with the additional moisture/diurnal assistance, scattered
showers and storms can still be expected today. The additional
moisture and high PWAT values will make these showers and storms
very efficient rain producers, and will be capable of putting
down quite a bit of rain in a short time period. Areas that
received heavy rain yesterday will have a higher risk for flooding
potential today, but any shower/storm this afternoon will have
flooding potential across the mid state. Gusty winds will be
possible with the stronger storms as well, but the heavy rain and
flooding possibilities will be the main focus today. Storm motions
will be slow as well, with weak upper flow, which will add to the
flood risk. If you're spending the end of your holiday weekend in
a flood prone area, be weather aware this afternoon as heavy rain
could develop quickly, will be somewhat stationary with slow
storm motions, and could lead to some flash flooding.

&&

.AVIATION...
18Z TAF DISCUSSION.

Thunderstorms have begun to fire across the Plateau. Storms will
become more numerous across middle TN through the afternoon and
into the evening. VFR/MVFR conditions expected. Will use VCTS in
the TAFs as it will be hard to pin point exact times when storms
will directly be over a TAF site. If a storm directly impacts a
TAF site conditions could become IFR for a brief period of time.
Winds will be light and variable...thus any storms will be slow
moving and heavy rains over a short period of time. With light
winds early morning fog will be possible. Will go with MVFR from
08Z to 14Z. Expect more storms again tomorrow afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........12
Hazardous weather outlook, Jul 5, 5:04 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Sun Jul 5 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-061000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Sun Jul 5 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Jul 5, 12:13 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Sun Jul 5 2020

TNZ032-065-080-051730-
Putnam TN-Van Buren TN-White TN-
1213 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...WHITE AND
SOUTH CENTRAL PUTNAM COUNTIES UNTIL 1230 PM CDT...

At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving north at 10 mph.

Half inch hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.

LAT...LON 3589 8523 3587 8522 3582 8524 3580 8525
      3580 8526 3579 8527 3578 8526 3572 8553
      3599 8558 3606 8527 3602 8525 3596 8526
      3592 8525 3591 8521 3590 8521
TIME...MOT...LOC 1712Z 170DEG 7KT 3592 8536

Hawblitzel
Special weather statement, Jul 5, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
121 PM CDT Sun Jul 5 2020

TNZ027-051845-
Davidson TN-
121 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON COUNTY
UNTIL 145 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle Meade, or 7 miles southwest of Nashville. This storm was nearly
stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Forest Hills, Belle Meade and Bells Bend.

This includes Interstate 40 between mile markers 198 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3608 8684 3609 8696 3621 8698 3624 8681
TIME...MOT...LOC 1820Z 160DEG 2KT 3613 8690

Hawblitzel

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:53 PM CDTSpecial Weather StatementOHXWilliamson52 min
Jul 4, 8:57 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson3 hr
Jul 4, 9:20 PM CDTFlash Flood WarningOHXDavidson, Williamson3 hr
Jul 4, 9:21 PM CDTFlash Flood WarningOHXRutherford, Williamson3 hr
Jul 5, 12:10 PM CDTAreal Flood AdvisoryOHXWarren2 hr
Jul 5, 12:13 PM CDTSpecial Weather StatementOHXWhite17 min
Jul 5, 12:31 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton119 min
Jul 5, 1:36 PM CDTAreal Flood AdvisoryOHXDavidson114 min
Jul 5, 1:47 PM CDTSpecial Weather StatementOHXJackson, Smith43 min
Jul 5, 2:00 PM CDTSpecial Weather StatementOHXDeKalb30 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryOHXJackson, Putnam3 hr
Jul 5, 2:36 PM CDTAreal Flood AdvisoryOHXHumphreys, Perry114 min
Jul 5, 2:53 PM CDTSpecial Weather StatementOHXMacon22 min
Jul 5, 3:04 PM CDTAreal Flood AdvisoryOHXMacon116 min
Jul 5, 3:26 PM CDTSpecial Weather StatementOHXWilson19 min
Jul 5, 3:40 PM CDTSpecial Weather StatementOHXWilson20 min
Jul 5, 4:17 PM CDTSpecial Weather StatementOHXRobertson28 min
Jul 5, 4:26 PM CDTSpecial Weather StatementOHXWayne49 min
Jul 5, 4:28 PM CDTAreal Flood AdvisoryOHXLawrence2 hr
Jul 5, 4:31 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry, Wayne119 min
Jul 5, 4:33 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner, Wilson117 min
Jul 5, 4:46 PM CDTSpecial Weather StatementOHXMontgomery14 min
Jul 5, 5:23 PM CDTSpecial Weather StatementOHXMarshall37 min
Jul 5, 5:24 PM CDTSpecial Weather StatementOHXGiles51 min
Jul 5, 5:40 PM CDTSevere Thunderstorm WarningOHXGiles18 min
Jul 5, 6:00 PM CDTAreal Flood AdvisoryOHXMarshall2 hr
Jul 5, 6:28 PM CDTFlash Flood WarningOHXMarshall2 hr
Jul 5, 6:34 PM CDTAreal Flood AdvisoryOHXGiles116 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.